- advertisement -

Pumping for a week!!

Discussion in 'Parents of Children with Type 1' started by justice1315, Jul 28, 2013.

  1. justice1315

    justice1315 Approved members

    Joined:
    Jun 11, 2013
    Messages:
    17
    My 9 yo daughter started pumping this week (Ping), and has done amazing. She has been on MDI for a little over two years now, and decided that she was ready to try out the pump. We are still trying to get her rates evened out with her Endo, but besides that it really seems to be much easier then the shots.

    I know this topic has been covered quite a bit.. but wondering if someone can provide any help or explanation why this occurs? She did her first site change yesterday in the morning before breakfast (contact/detach). Her numbers were great.. until the site change. She jumped to 370... and even an hour after correction she was at 320. I called her doctor, who said if numbers didn't go down within the hour to change sites again (which horrified my daughter). It eventually did start going down about 3:00 pm.. the site change was at 10:00 am. Anyone experiencing this? I have read on other sites that some people leave the old infusion set in for up to an hour after putting the new one in?? I don't understand that because she is getting insulin into her system with the new set.. why the need for the other? Any ideas or suggestions would be great.. I'm really scared about school starting in a few weeks, and sending her off to school on a site change day, worrying about her being sky high!! Thank You...
     
  2. Sarah Maddie's Mom

    Sarah Maddie's Mom Approved members

    Joined:
    Sep 23, 2007
    Messages:
    12,521
    Go back and review the loading and priming steps. My guess would be that you're not filling the tubing, the cannula, or the cartridge quite right and that there are air bubbles or some other gap in insulin delivery.
     
    Last edited: Jul 28, 2013
  3. natasha

    natasha Approved members

    Joined:
    Jun 6, 2013
    Messages:
    10
    I would never send my son to school after a change we do it as soon as he gets in from school before tea time. never heard of leaving old one in aswell, i would give it a couple of hours keep ur eye on ketones and if you still dont think it seems right just change it its not worth the worry.:)
     
  4. quiltinmom

    quiltinmom Approved members

    Joined:
    Jun 24, 2010
    Messages:
    1,189
    Some people make sure not to change a site soon after a bolus, fearing some insulin will leak out. My DS's doses are high enough that a little leaking out won't matter much, but it's something to consider.

    Maybe the high was from something else, completely unrelated to insulin delivery? Was she nervous about the site change? That could cause a high. something like that, perhaps.

    If it really was the site change that made her go high, you could give her a little extra insulin right before or after a site change. Trial and error on this one.

    Good luck! :) Pumping is awesome.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice